North Carolina, 2016

Tropical Storm in North Carolina, September 2 to 3, 2016

September 2 to 3, 2016 · NWS AKQ · 8 events in 8 counties and zones

Tropical Storm Hermine moving northeast along the Southeast Coast then off the Mid Atlantic Coast produced tropical storm force winds, minor to moderate coastal flooding, and locally heavy rainfall across portions of Coastal Northeast North Carolina from midday Friday, September 2nd into Saturday night, September 3rd.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Tropical Storm Hermine moving northeast along the Southeast Coast then off the Mid Atlantic Coast produced tropical storm force winds, minor to moderate coastal flooding, and locally heavy rainfall across portions of Coastal Northeast North Carolina from midday Friday, September 2nd into Saturday night, September 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 2, 6:01 AM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Sep 2, 6:01 AM EST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
701 AM EDT FRI SEP 2 2016

.SYNOPSIS...
Tropical Storm Hermine will lift northeast across the southeast
states today into tonight, and continue northeast off the Mid
Atlantic coast during the Labor Day weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest surface analysis shows Tropical Storm Hermine moving
onshore over FL with a stalled frontal boundary over the
Carolinas. Most areas, especially northern areas, will stay dry
today with tropical moisture associated with Hermine staying off
to the south and drier air filtering in from the north as surface
high pressure builds east into the ne states. Still enough
lingering moisture to keep chance pops over se areas early today,
with pops ramping up this aftn as Hermine moves up through GA/SC.
Areas north of a line from FVX-AKQ-ORF are expected to stay dry
during the daytime period. Temps max out only in the upr 70s to
lwr 80s today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
A tropical storm watch remains in effect for eastern portions of
the fa, with a flash flood watch also in effect for SE VA/NE NC.
Forecast for Hermine's center to pass just se of the fa
tonight/Saturday remains on track. Rain overspreads the region
this eveng/overnight, with the rain becoming heavy at times
especially over SE areas. The bulk of the rain will stay across
eastern areas into the day Saturday closer to the circulation. Not
much change in the track and QPF forecast, so no big changes to
flash flood watch area are necessary other than adding Accomack.
Total storm qpf ranges from under an inch over the Piedmont, to
1-3" I-95 and RIC, increasing farther east up to 5-7" near the
coast with locally higher amounts possible.

The heaviest rainfall shifts offshore late Saturday night but
guidance continues to show this retrograding back west a bit
across the Lwr Eastern Shore Sunday as the system spins off the
coast. Highs both Sat and Sun in the mid/upr 70s. Lows in the 60s
to near 70 sern coastal areas.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Hermine is expected to hug the southern New England coast from NJ
to MA on Monday with rainfall possibly lingering along the
Atlantic coast during the day. High pressure will dominate the
weather pattern through the rest of the work week with dry
conditions anticipated. Daytime temperatures will be slightly
below normal for Monday in the post-tropical environment with
highs in the lower 80s. For the rest of the week, highs rebound
above normal with readings in the upper 80s to lower 90s inland
and mid-upper 80s beaches. Overnight lows generally no more than 5
degrees above average throughout the long term period. Lows in the
60s inland Mon/Tue nights (around 70F beaches)...then lows in the
lower 70s Wed/Thu nights.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
Vfr to start off the 12z taf period. Dry early this morning with
TS Hermine still well south of the local area. Chance of rain goes
up later this morng at kecg (included vcsh), and after noon for
korf/kphf. Meanwhile, cigs will lower through the day, with kecg
psbly mvfr for much of the day. Also, ne winds increase through
the day, gusting late in the day. Precip overspreads the entire
area tonight, heavy at times with occasionally low vsbys.

OUTLOOK...Current forecasts have precipitation increasing in
association with Hermine late tonight and Saturday and continues
eastern portions into Sunday. Ceilings and visbilities will be
variable in precipitation becoming IFR in heavier showers. Toward
the coast... winds may increase to at least 30 to 40 knots with
higher gusts from the northeast and east Saturday and continue
rather brisk from the north through Sunday. Mainly dry weather is
indicated early next week.

&&

.MARINE...
NEAR TERM /THROUGH TODAY/...
Latest Obs reflect post-frontal Northerly flow across the waters
this morning, as sfc front has shifted down to near Hatteras per
latest analysis. NE Winds linger around 15 kt early this morning,
then briefly diminish late this morning through early this
afternoon, ranging from ~10-15kt coastal waters and lower bay, and
aob 10 kt upper bay and rivers.

SHORT TERM /THROUGH SUNDAY/...
Steadily deteriorating boating conditions expected over the
waters tonight through Saturday night, with mariners strongly
encouraged to remain in port through this period. Hurricane
Hermine is expected to track ne from FL along the previously
referenced frontal boundary today, and moving sliding along the
Carolina coast late tonight through Saturday. Winds and seas ramp
up tonight and early saturday, with the period of greatest impacts
across our waters coming Saturday through Saturday night. E-SE
winds quickly increase, with conditions expected to deteriorate
rapidly from south to north after midnight tonight into Saturday.
Strongest e-ne wind speeds are expected to peak around 30-40kt on
Sat with gusts of 45-55kt. Seas around 3-4ft late Fri
aftn...quickly build to 4-5ft all waters Fri evening. NWPS and
Wavewatch in good agreement showing seas peaking ~14-18 ft
Saturday and Saturday night before very slowly subsiding as winds
veer offshore Sat night and on Sun. Waves on the bay 3-5 ft by Sat
morning build to 4-6 ft, 7-10ft mouth of the bay Sat aftn...before
they too start to subside to by later Sun and below 4ft by Mon
morning.

Winds back to the NNW by Sunday, with gusts to 30-40 kt continuing
into Sunday night even as clouds and rain chances diminish. All
waters will be impacted by tropical storm force winds and a tropical
storm watch remains in effect through Sat evening. Tropical
headlines appear as if they'll be needed from late tonight through
Sun evening. Models have trended a bit slower with forward speed of
the system, and SCA conditions (at minimum) will be needed even
after any tropical hazards come down....into Monday evening over the
Ches Bay, and through at least Tuesday over the coastal waters.

&&

.TIDES/COASTAL FLOODING...
GENERALLY AT LEAST MODERATE COASTAL FLOODING (WITH MAJOR/SEVERE
FLOODING POSSIBLE SOUTH OF WACHAPREAGUE) CAN BE EXPECTED SAT/SAT
NIGHT FOR ALL ZONES ADJACENT TO THE ATLANTIC COASTAL WATERS AND FOR
THE LOWER/MIDDLE BAY AND JAMES/YORK RIVER ZONES. AS TS HERMINE SLOWS
IT'S NORTHWARD MOVEMENT SAT NIGHT THROUGH MONDAY, BOTH ETSS AND
ESTOFS SURGE GUIDANCE SHOWS A SECONDARY SURGE OF HIGHER VALUES
(ESPECIALLY FOR NORTHERN COASTAL AREAS). WHILE THIS IS PROBABLY
OVERDONE TO SOME EXTENT SINCE WIND DIRECTIONS WILL LIKELY BE MORE
N/NW RATHER THAN NE, STILL THINK THAT PLACES SUCH AS OCEAN CITY AND
CHINCOTEAGUE WILL HAVE THE WORST OF THE FLOODING SUNDAY INTO SUN
NIGHT RATHER THAN ON SAT.

MORE UNCERTAIN WILL BE THE UPPER CHES BAY ZONES WHERE TWO CONDITIONS
WILL OFFSET EACH OTHER. THE PERSISTENT N/NE WINDS SAT SHIFT TO THE
N/NW SAT NIGHT INTO SUNDAY, AND THIS WOULD TEND TO REMOVE
WATER/LOWER THE LEVELS IN THE UPPER BAY, WHILE IN CONTRAST, HIGH
WAVES AT THE MOUTH OF THE BAY AND ADJACENT OCEAN AREAS WILL TEND TO
TRAP WATER IN THE ENTIRE BAY (RAISING WATER LEVELS EVEN FOR THE
UPPER BAY). FOR NOW, HAVE GONE ABOUT 0.5 FT ABOVE GUIDANCE IN THE
UPPER BAY WHICH YIELDS WATER LEVELS APPROACHING BUT NOT QUITE
REACHING MINOR FLOODING FOR PLACES LIKE BISHOP'S HEAD AND CAMBRIDGE
SAT-MON.

IN ADDITION, A HIGH RIP RISK WILL BE IN PLACE TODAY AS SEAS BUILD TO
3-4FT WITH LONG PERIOD AND NEAR SHORE-NORMAL SWELL IMPACTING THE
ATLANTIC COAST. GIVEN MOST CURRENT FORECAST TRACK OF HURRICANE
HERMINE, A HIGH RIP RISK WILL PREVAIL FOR ALL BEACHES SAT/SUN AND
PROBABLY INTO MONDAY/LABOR DAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Tropical Storm Watch for MDZ024-025.
NC...Tropical Storm Watch for NCZ015>017-030>032-102.
     Flash Flood Watch from this evening through Saturday evening
     for NCZ012>017-030>032-102.
VA...Flash Flood Watch from late tonight through Saturday evening
     for VAZ087>090-092-093-095>100-523>525.
     Tropical Storm Watch for VAZ077-078-084>086-089-090-093-
     095>100-523>525.
MARINE...Tropical Storm Watch for ANZ630>638-650-652-654-656-658.
&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BMD/MAS
AVIATION...MAS
MARINE...MAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 2, 3:28 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 AM EDT FRI SEP 2 2016

VAZ048-060>062-064-066>069-509>511-030830-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-
428 AM EDT FRI SEP 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL CYCLONE HERMINE IS EXPECTED TO SLIDE NORTHEAST ALONG THE
COASTAL CAROLINAS TONIGHT THROUGH SATURDAY...BEFORE PUSHING
OFFSHORE OF THE MID-ATLANTIC COAST SATURDAY NIGHT. A BRIEF PERIOD
OF MODERATE TO HEAVY RAINFALL IS POSSIBLE ACROSS THE OUTLOOK AREA
SATURDAY MORNING. ADDITIONALLY, THERE IS THE POTENTIAL FOR GUSTY
WINDS THROUGH THE DAY ON SATURDAY...WITH WIND GUSTS UP TO 30 MPH
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ065-075-076-079>083-512>522-030830-
MECKLENBURG-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
428 AM EDT FRI SEP 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL CYCLONE HERMINE IS EXPECTED TO SLIDE NORTHEAST ALONG THE
COASTAL CAROLINAS TONIGHT THROUGH SATURDAY...BEFORE PUSHING
OFFSHORE OF THE MID- ATLANTIC COAST SATURDAY NIGHT. A PERIOD OF
MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE OUTLOOK
AREA SATURDAY MORNING INTO SATURDAY AFTERNOON. RAINFALL TOTALS OF
BETWEEN 1 AND 3 INCHES EXPECTED, WITH HIGHEST TOTALS ALONG AND
EAST OF THE RICHMOND METRO AREA. ADDITIONALLY, THERE IS THE
POTENTIAL FOR GUSTY WINDS THROUGH THE DAY ON SATURDAY, WITH WIND
GUSTS UP TO 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ089-090-093-095>100-523>525-030830-
SURRY-JAMES CITY-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
428 AM EDT FRI SEP 2 2016

...TROPICAL STORM WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-030>032-102-030830-
PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
EASTERN CURRITUCK-
428 AM EDT FRI SEP 2 2016

...TROPICAL STORM WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>014-030830-
NORTHAMPTON-HERTFORD-GATES-
428 AM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONALLY, WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE
SATURDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ087-088-092-030830-
GREENSVILLE-SUSSEX-SOUTHAMPTON-
428 AM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-VAZ077-078-084>086-030830-
INLAND WORCESTER-MARYLAND BEACHES-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-
428 AM EDT FRI SEP 2 2016

...TROPICAL STORM WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND AND
EASTERN VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-030830-
DORCHESTER-WICOMICO-SOMERSET-
428 AM EDT FRI SEP 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL CYCLONE HERMINE IS EXPECTED TO SLIDE NORTHEAST ALONG THE
COASTAL CAROLINAS LATE TONIGHT THROUGH SATURDAY...BEFORE PUSHING
OFFSHORE OF THE MID-ATLANTIC COAST SATURDAY NIGHT. THE POTENTIAL
FOR A PERIOD OF MODERATE TO HEAVY RAINFALL EXISTS ACROSS THE
OUTLOOK AREA SATURDAY THROUGH SATURDAY NIGHT, WITH RAINFALL
TOTALS OF 2 TO 4 INCHES EXPECTED. ADDITIONALLY, THERE IS THE
POTENTIAL FOR GUSTY WINDS SATURDAY THROUGH EARLY SATURDAY NIGHT,
WITH GUSTS OF 35 TO 45 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 tropical storm. Local standard time, as filed.

Tropical Storm, Bertie

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Bertie forecast zone
Reported by
CoCoRaHS
Coordinates
36.066, -76.967 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 3 to 6 inches of rainfall across the county. Windsor (3 ENE) reported 5.34 inches of rain. Windsor (1.5 WNW) reported 4.21 inches of rain. Lewiston reported 3.75 inches of rain.

Tropical Storm, Gates

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Gates County
Reported by
CoCoRaHS
Coordinates
36.445, -76.700 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 3 to 6 inches of rainfall across the county. Gatesville (3.3 NE) reported 4.86 inches of rain.

Tropical Storm, Chowan

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Chowan forecast zone
Reported by
COOP Observer
Coordinates
36.127, -76.602 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 3 to 7 inches of rainfall across the county. Edenton reported 6.96 inches of rain. Edenton (0.9 N) reported 6.85 inches of rain. Edenton (2.0 W) reported 6.08 inches of rain. Wind gust of 35 knots was measured at Edenton (EDE).

Tropical Storm, Perquimans

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Perquimans forecast zone
Reported by
CoCoRaHS
Coordinates
36.177, -76.408 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 3 to 7 inches of rainfall across the county. Hertford (7.7 SSE) reported 7.10 inches of rain. Hertford (6.9 SSE) reported 6.31 inches of rain. Belvidere (5.4 N) reported 4.57 inches of rain.

Tropical Storm, Pasquotank

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Pasquotank forecast zone
Reported by
ASOS
Coordinates
36.265, -76.249 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 3 to 7 inches of rainfall across the county. Mariners Wharf Park at Elizabeth City reported 6.36 inches of rain. Elizabeth City Coast Guard Air Station (ECG) reported 6.02 inches of rain. Elizabeth City (2.6 W) reported 5.15 inches of rain. The highest sustained wind of 40 knots with a peak wind gust of 54 knots was measured at ECG.

Tropical Storm, Camden

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Camden forecast zone
Reported by
CoCoRaHS
Coordinates
36.342, -76.161 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 2 to 5 inches of rainfall across the county. South Mills (0.1 SW) reported 4.83 inches of rain.

Tropical Storm, Western Currituck

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Western Currituck forecast zone
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
36.367, -75.937 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 1 to 4 inches of rainfall across the county. Wind gust of 40 knots was measured at Currituck Airport (ONX). Tropical storm wind gusts caused minor tree and structural damage.

Tropical Storm, Eastern Currituck

When
September 2, 11:00 AM EST to September 3, 9:00 PM EST
Where
Eastern Currituck forecast zone
Property damage
$10,000
Reported by
C-MAN Station
Coordinates
36.367, -75.937 (the zone’s center; the record gives no point)

Rain bands associated with Tropical Storm Hermine produced generally 0.5 to 4 inches of rainfall across the county. Tropical storm wind gusts caused minor tree and structural damage. Coastal storm tides of 1 to 3 feet above astronomical tide levels were common, with only minor beach erosion reported. The maximum storm tide reached 6.37 feet MLLW at Duck, which resulted in moderate coastal flooding Saturday morning.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2016Every state in 2016This day in weather historyWarnings in North Carolina, September 2016The 2016 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660770, 660792, 660829, 660831, 660832, 660834, 660835, 660836.